Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 18, 2002, 1:30 PM CDT for Waupaca County, Waushara County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2002, 1:30 PM CDT (18:30 UTC)
- Expired
- Apr 18, 2002, 2:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Waupaca County, WI, Waushara County, WI
The radar
The Green Bay radar (KGRB), 74 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 460 m²/s²
- 0-3 km storm-relative helicity
- 766 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 181830 SVRGRB WIC135-137-181900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 130 PM CDT THU APR 18 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN WISCONSIN WAUPACA COUNTY IN WISCONSIN * UNTIL 200 PM CDT * AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM WAS LOCATED 5 MILES SOUTHWEST OF LIND CENTER. THAT PLACES IT 9 MILES SOUTH OF WAUPACA. IT WAS MOVING NORTHEAST AT 75 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... WEYAUWEGA BY 135 PM CDT. NORTHPORT BY 140 PM CDT. ROYALTON BY 140 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR HAIL AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4427 8919 4413 8902 4433 8876 4449 8885 RDM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:00 AM CDT, 10 hours 30 minutes earlier.
Area forecast discussion, Apr 18, 3:00 AM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 AM CDT THU APR 18 2002 WARM FRONT OVER IA THIS MRNG MOVG QUICKLY NWD AND GENERATING SEVERE WEATHER OVER MN AND FAR WRN WI THIS MORNING. FIRST CHALLENGE WILL BE SVR POTENTIAL FOR HAIL FOR CENTRAL WI THIS MORNING AS INSTAB LIFTED NORTH OF THE FRONT. MODELS GENERALLY DMNSHS TSRA ACTIVITY OVR CENTRAL AND EC WI THIS MORNING AS WARM FNT LIFTS NORTH. VERY UNSTABLE AIR IN PLACE THIS AFTN AND EVENING BEFORE ARRIVAL OF CDFNT. AS A RESULT WILL CONT SVR WX WRDG IN FCST TDY AND TNT. WILL ALSO CONT FLOOD WATCH FOR NRN WI. CURRENT CLUSTER OF STORMS OVR MN MOVG NEWD TWD THIS RGN. MODELS INDICATING INSTAB SHOWERS FOR FRIDAY AS MUCH COOLER BUT MORE NORMAL AIR INVADES THE AREA. WILL LEAVE DRY AS MOISTURE IS VERY LIMITED. OTHERWISE COOL HIGH PRESSURE DOMINATES THE REGION THIS WEEKEND. .GRB...FLOOD WATCH TODAY FOR WIZ005-010>013. HELMAN WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 18, 12:00 PM CDT, 1 hour 30 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU APR 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. A WARM FRONT WILL LIFT NORTH INTO NORTHERN WISCONSIN THIS AFTERNOON... TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND NORTHEAST WISCONSIN. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN A VERY UNSTABLE AIR MASS OVER SOUTHEAST MINNESOTA OR FAR WESTERN WISCONSIN EARLY THIS AFTERNOON. THESE STORMS SHOULD SPREAD INTO CENTRAL WISCONSIN BETWEEN 2:00 PM AND 3:00 PM...THEN ACROSS THE REST OF THE FORECAST DURING THE LATE AFTERNOON AND EVENING HOURS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. A FLOOD WATCH CONTINUES FOR FAR NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. THUNDERSTORMS WITH HEAVY RAINFALL MAY OCCUR LATER THIS AFTERNOON OR EARLY EVENING...WHICH COULD CAUSE ADDITIONAL FLOODING. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ADDITIONAL WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Apr 18, 12:00 PM CDT, 1 hour 30 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU APR 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. A WARM FRONT WILL LIFT NORTH INTO NORTHERN WISCONSIN THIS AFTERNOON... TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND NORTHEAST WISCONSIN. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN A VERY UNSTABLE AIR MASS OVER SOUTHEAST MINNESOTA OR FAR WESTERN WISCONSIN EARLY THIS AFTERNOON. THESE STORMS SHOULD SPREAD INTO CENTRAL WISCONSIN BETWEEN 2:00 PM AND 3:00 PM...THEN ACROSS THE REST OF THE FORECAST DURING THE LATE AFTERNOON AND EVENING HOURS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. A FLOOD WATCH CONTINUES FOR FAR NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. THUNDERSTORMS WITH HEAVY RAINFALL MAY OCCUR LATER THIS AFTERNOON OR EARLY EVENING...WHICH COULD CAUSE ADDITIONAL FLOODING. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ADDITIONAL WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:17 AM CDT | Special Marine Warning | GRB | 58 min | |
| Apr 18, 7:17 AM CDT | Special Marine Warning | GRB | 58 min | |
| Apr 18, 1:33 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara | 27 min |
| Apr 18, 2:22 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 38 min |
| Apr 18, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 37 min |
| Apr 18, 4:19 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 41 min |
| Apr 18, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 46 min |
| Apr 18, 4:34 PM CDT | Tornado Warning | GRB | Lincoln, Oneida | 41 min |
| Apr 18, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 63 min |
| Apr 18, 5:07 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 53 min |
| Apr 18, 5:15 PM CDT | Tornado Warning | GRB | Oneida | 45 min |
| Apr 18, 5:16 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 59 min |
| Apr 18, 5:29 PM CDT | Flash Flood Warning | GRB | Oneida, Vilas | 91 min |
| Apr 18, 5:33 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 57 min |
| Apr 18, 5:53 PM CDT | Tornado Warning | GRB | Forest | 37 min |
| Apr 18, 6:26 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 49 min |
| Apr 18, 6:30 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 60 min |
| Apr 18, 6:50 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 40 min |
| Apr 18, 6:50 PM CDT | Tornado Warning | GRB | Oneida, Vilas | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.